Depression Community
dizziness and antidepressant withdrawal
About This Community:

Join others suffering from Depression. Turn to them for guidance and support. Ask a question, join a conversation, share experiences.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

dizziness and antidepressant withdrawal

For the last 2 weeks I have felt very dizzy, missed 3 days of work, went to the doctor, who said I have vertigo.  Gave me an antihystamine.  She said it's viral.  I still feel the same.  I have begun to wonder if the vertigo could be caused by withdrawal from Lexapro, which I've been on for years.  I also experience mental "mud"--feeling confused and slow to get my thoughts together, as well as trouble remembering.  What do you think?  I have also been experiencing restless leg syndrome when I go to bed at night, and sore, tight muscles in the morning as if I had been through a grueling workout the day before.
Related Discussions
4 Comments Post a Comment
Blank
1070971 tn?1299617710
Those are withdrawals from the Lexapro. I am going through withdrawals from Wellbutrin right now. I am on my 11th day. I am experiencing vertigo, ringing in my ears, skin crawling, weak, nausea, insomnia,,,just to name a few. I think the one that bothers me the worst is vertigo. I was told that this could last 2-4 weeks. I just hang in there an wait for that day. It is hard. I have been working fulltime since I can not call in sick and I have two young children to deal with (3 years and 7 years) Hang in there. It shall get better soon.
Blank
Avatar m tn
Hi,

Yeah, agree. sounds like withdrawals. Try reading this page, it mentions dizziness as a side effect of withdrawal:

http://www.labelmesane.com/lexapro_withdrawal.html

I'd suggest your doctor is rather clueless and maybe you should see someone else. Vertigo!! My God, what a silly thing to say to someone coming off meds!

It shall pass and you'll feel better, physically. Let's hope mentally too.
Blank
Avatar f tn
i stopped cold turkey from wellbutrin and celexa and was feeling ok for a few days then it hit me. i then went back to half dosage of each for 4 days, this made all symptoms of withdrawal go away. i then dropped my dose to 1/4 for 4 days, figuring this would hopefully make me have no withdrawal symptoms. not sure if i didn't step down for long enough or what but withdrawal is back though definitely not as severe. i have the vertigo which is awful. feeling dizzy, nauseous. if i move my head quick the world spins even more and i fell like i'm gonna throw up. i also have an intense migraine. it hurts to read. my stomach has felt awful as well. semi-loose stool and just not feeling right. i know there is serotonin in the gut......who knew.....my doc told me that. i also have the tight muscles (like i got run over by a truck) in the am. yesterday the nausea and vertigo had gone and i was SO happy. today they are both back. it has been 9 days since i took any meds. hoping this passes soon!!!!!!!!! best of luck to the rest of u!!!
Blank
Avatar f tn
This is my anti-depressant history;

Anti-depressant History (present to history)
Changed Neurofen Plus to Tramadol (migraine pain) & added Travacalm for dizziness – 19/1/12 (ended up in Emergency at St George Hospital tonight)
Avanza 15mg – none - changed on 19/1/12
Allegron 50 mg – Avanza 15mg – changed on 12/1/12
Allegron 25mg – Allegron 50 mg (now morning & night) – 4/01/12
Endep – Allegron 25 mgs - changed on 28/12/11
Endep 20 mg – 30 mg – 8/12/11
Endep 15 mg to 20mg – 5/12/11
Endep 10 mg to 15mg – 3/12/11
Lexapro - Endep 10 mg commenced on 28/11/11
Lexapro- 5mgs to 0 mgs – 25/11/11
Lexapro - 10mgs to 5mgs – 16/11/11

Lexapro – 20 mg to 10 mg & Topamax 37.5 mg (migraines)– 9/11/11
Lovan – Lexapro – changed around 5 years ago
Lovan – started around 7 years ago

I have been on a constant merry-go-around since ending up in hospital for migraines back last September. After taking me off Lexapro to be able to tolerate migraine meds without a reaction I have also ceased my codeine use as of 4 days ago and have also been anti-depressant free for the past 17 days.

I can't sleep, have constant dizziness where I cannot do anything, itching all the time, pains in my body, irritable, nightmares. I can handle everything except the dizziness as I can't do anything while feeling that way. I've tried exercises, ginger tablets, home accupressure, not sure what else to do, it's driving me crazy.....

Any advice?? Thanks
Blank
Post a Comment
To
Recent Activity
2020005 tn?1464196836
Blank
KTowne commented on KTowne's status
4 hrs ago
Avatar universal
Blank
Ball123 commented on photo
8 hrs ago
Avatar universal
Blank
Ball123 commented on photo
8 hrs ago
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Avatar m tn
Blank
Paxiled
Arlington, VA
1551327 tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kayannaboo
Kingston, Jamaica
Depression Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Mood Disorders Answerers
Avatar m tn
Blank
Paxiled
Arlington, VA
1551327 tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kayannaboo
Kingston, Jamaica